Alert archive / Alabama / Frost Advisories in 2012
Frost Advisory 5, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Nov 15, 2012, 10:05 PM CST for 14 counties in Alabama. It took effect at Nov 16, 2012, 3:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2012, 10:05 PM CST (04:05 UTC)
- In effect from
- Nov 16, 2012, 3:00 AM CST
- Expired
- Nov 16, 2012, 7:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Birmingham, AL
Counties Bibb County, AL, Chilton County, AL, Clay County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Marengo County, AL, Perry County, AL, Pickens County, AL, Randolph County, AL, Shelby County, AL, Sumter County, AL, Talladega County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 35 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
943 WWUS74 KBMX 160405 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1005 PM CST THU NOV 15 2012 ...COLD TEMPERATURES ARE POSSIBLE ONCE AGAIN ACROSS PORTIONS OF CENTRAL ALABAMA... .A COLD AIR MASS WILL REMAIN IN PLACE ACROSS CENTRAL ALABAMA. LOCATIONS ALONG AND NORTH OF A LINE FROM MILLPORT...TO ONEONTA... TO HEFLIN WILL EXPERIENCE TEMPERATURES IN THE LOWER 30S WEDNESDAY MORNING. AREAS SOUTH OF THIS LINE MAY ALSO EXPERIENCE TEMPERATURES NEAR 32 DEGREES BUT WILL SHOULD BE A TAD MILDER...ALONG WITH POTENTIAL FOR PATCHY FROST ALL THE WAY TO NORTH OF A LINDEN...TO CLANTON...TO ROANOKE LINE. ALZ011>015-017>021-026-161300- /O.NEW.KBMX.FZ.W.0005.121116T0900Z-121116T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-ST. CLAIR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...PELL CITY...MOODY 1005 PM CST THU NOV 15 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CST FRIDAY. * TEMPERATURES...WILL FALL INTO THE LOWER 30S ACROSS THE NORTHERN SECTIONS OF CENTRAL ALABAMA...OR GENERALLY ALONG AND NORTH OF A MILLPORT...TO ONEONTA...TO HEFLIN LINE. A FEW RURAL LOCATIONS COULD SEE UPPER 20S. * IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE PLANTS OR SHRUBS. ANIMALS WILL ALSO NEED EXTRA PROTECTION FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ022>025-027>035-039-161300- /O.NEW.KBMX.FR.Y.0005.121116T0900Z-121116T1300Z/ PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-TALLADEGA-CLAY-RANDOLPH- SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO- INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...BIRMINGHAM... HOOVER...COLUMBIANA...PELHAM...ALABASTER...TALLADEGA... SYLACAUGA...ASHLAND...ROANOKE...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...DEMOPOLIS...LINDEN 1005 PM CST THU NOV 15 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CST FRIDAY. * TEMPERATURES...WILL FALL INTO THE MID 30S. * IMPACTS...OF FROST INCLUDE THE POSSIBILITY OF SENSITIVE OUTDOOR PLANTS BEING KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Nov 15, 5:51 PM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Nov 15, 5:51 PM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 551 PM CST THU NOV 15 2012 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... CURRENT WATER VAPOR IMAGERY INDICATES A RATHER WEAK UPPER LEVEL SHORTWAVE MOVING ACROSS THE CAROLINAS TOWARDS THE MID-ATLANTIC. RATHER ZONAL UPPER LEVEL FLOW ACROSS THE LOWER MISSISSIPPI RIVER VALLEY WITH A RIDGE AMPLIFYING ACROSS THE ROCKY MOUNTAINS. CLOSER TO HOME CLOUDS HAVE HUNG IN ACROSS THE SOUTHEAST FOR MUCH OF THE DAY. THESE CLOUDS ARE THANKS TO LOW LEVEL CONVERGENCE AS A TROUGH AT 850 MB LAGS BEHIND THE UPPER LEVEL TROUGH. MODELS HAVE BEEN RATHER POOR WITH HANDLING THE LOW LEVEL MOISTURE. TEMPERATURES TODAY HAVE VARIED SIGNIFICANTLY ACROSS THE CWA TODAY DUE TO CLOUDS ACROSS THE SOUTHEAST AND CLEAR SKIES FURTHER TO THE NORTHWEST. AT 3 PM...TEMPERATURES RANGED FROM 53 DEGREES AT TROY TO 63 AT TUSCALOOSA. FOR TONIGHT...CLOUDS ACROSS THE SOUTHEAST CONTINUE TO BE A CHALLENGE. LOW LEVEL FLOW...ESPECIALLY AT 850MB...LOOKS TO REMAIN CONVERGENT ACROSS THE SOUTHEAST. THEREFORE...KEPT CLOUD COVER ACROSS THE SOUTHEAST DURING THE OVERNIGHT HOURS. TEMPERATURES FURTHER TO THE NORTHWEST SHOULD DROP DOWN TO NEAR FREEZING WITH MOSTLY CLEAR SKIES AND LIGHT WINDS. DUE TO THIS...INCLUDED PATCHY FROST IN THE FORECAST ACROSS THE NORTH AND WEST. HOWEVER...PATCHY HIGH CLOUDS COULD BE THE LIMITING FACTOR FOR WIDESPREAD FROST FORMATION OVERNIGHT. ON FRIDAY...A HIGHLY AMPLIFIED TROUGH WILL MOVE ACROSS THE FORECAST AREA. HOWEVER...THE ATMOSPHERE WILL REMAIN RATHER DRY WITH PW VALUES BELOW 0.5 INCHES. LOW LEVEL CONVERGENCE AND EASTERLY FLOW WILL CONTINUE ACROSS THE SOUTHEAST. AGAIN...THIS COULD PRODUCE LOW LEVEL CLOUD COVER ACROSS THE SOUTHEAST AND MAKE FOR A CHALLENGING TEMPERATURE FORECAST ON FRIDAY AND FRIDAY NIGHT AND COULD CONTINUE INTO THE WEEKEND. EARLY NEXT WEEK...UPPER LEVEL FLOW BECOMES MORE ZONAL WITH AN EMBEDDED SHORTWAVE TROUGH MOVING IN FROM THE WEST. THE VERTICAL PROFILE BEGINS TO BECOME SATURATED WITH THE ONLY CHANCE OF RAIN IN THE FORECAST FOR LATE TUESDAY INTO EARLY WEDNESDAY. SURFACE HIGH PRESSURE AND AN UPPER LEVEL RIDGE BUILDS IN BEHIND THE TROUGH FOR THE MIDDLE TO LATER PART OF NEXT WEEK. MA && .AVIATION... 00Z TAF DISCUSSION. HIGH CLOUDS WILL CONTINUE TO STREAM EASTWARD ACROSS THE AREA THIS EVENING...WITH VFR CONDITIONS EXPECTED TO PREVAIL AT BHM/EET/TCL THRU THE PERIOD. LOW LEVEL CONVERGENCE HAS KEPT MVFR CIGS IN AT TOI ALL DAY TODAY...BUT THE LATEST SATELLITE IMAGERY SHOWS THE LOW CLOUD DECK BEGINNING TO BREAK UP. BELIEVE THERE COULD BE A BRIEF PERIOD OF TIME WITH ONLY PARTLY CLOUDY SKIES BEFORE THE LOW CLOUDS SET BACK IN. HAVE CONTINUED THE TREND OF BRINGING MVFR CIGS BACK IN AT MGM/TOI AROUND 09Z. NOT AS CONFIDENT THAT ANYTHING WILL MAKE IT TO ANB SO WILL KEEP PREVAILING VFR CONDITIONS THERE. CLOUDS SHOULD BEGIN TO EXIT THE SOUTHEAST BY MID MORNING FRIDAY. OF COURSE THINGS COULD CHANGE CONSIDERING MODELS HAVE HANDLED THE STRATUS DECK POORLY THESE LAST COUPLE DAYS. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 33 60 34 62 35 / 0 0 0 0 0 ANNISTON 35 60 35 62 37 / 0 0 0 0 0 BIRMINGHAM 36 61 37 63 38 / 0 0 0 0 0 TUSCALOOSA 35 63 36 64 39 / 0 0 0 0 0 CALERA 37 61 39 63 40 / 0 0 0 0 0 AUBURN 40 60 40 62 41 / 0 0 0 0 0 MONTGOMERY 40 60 40 64 40 / 0 0 0 0 0 TROY 42 59 41 62 40 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 15, 6:10 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 610 PM CST THU NOV 15 2012 ALZ011>015-017>050-170015- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 610 PM CST THU NOV 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 10:05 PM CST | Freeze Warning | BMX | Blount, Calhoun, Cherokee, Cleburne, Etowah, Fayette and 5 more | 9 hr |
| Nov 16, 3:08 PM CST | Frost Advisory | BMX | Bibb, Blount, Calhoun, Chambers, Cherokee, Clay and 15 more | 16 hr |
Nearby
Frost Advisories in Alabama, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.